Doctor insights on:
Supplements That Cause Bruising
A dietary supplement, also known as food supplement or nutritional supplement, is a preparation intended to supplement the diet and provide nutrients, such as vitamins, minerals, fiber, fatty acids, or amino acids, that may be missing or may not be consumed in sufficient quantities in a person's diet. Some countries define dietary supplements as foods, while ...Read more
It depends: It depends on what's in the supplement you're taking. As my colleague has shared, some products do contain herbal and other components that can lead to easy bruising. Bleeding and bruising are unlikely if the "multimineral" truly has only minerals in it, though. Read your label and see. ...Read more
Vitamin C and K: Try cold compresses. Also, if you bruise easily, try vitamin k, bromelain, and bilberry extract supplement. Also, vitamin c is used synthesis of collagen and other compounds that affect the skin's and blood vessel's ability to withstand the impacts that lead to bruises. ...Read more
Can you tell me if there are alternative for a fish oil supplement without the side effects of bruising?
I don't take medication. I'm minorly animic. I have been bruising on my legs and my arms without bumping. Is there a supplement I can take for this?
Bruising: Bruising can occur for many reasons, low platelets, increased bleeding times, use of medications as well as low levels of vitamin k. Increase dark green veggie intake: kale, spinach, collards, swiss chard daily as well as add vitamin k. You can also use arnica, homeopathic medication to decrease and prevent bruising for procedures. If continues see you doctor for more serious causes. ...Read more
Time: Generally any drug, herb, treatment, or procedure that stands up to rigorous scientific scrutiny is included in modern medicine. The problem is that many alternative practices, herbs etc do not stand up to scientific scrutiny and cannot be shown to work. That's why they are sold in "alternative" stores. Be careful and watch your wallet. ...Read more
My iron levels keep falling low despite taking iron supplements since having baby 7 months ago. Not breast feeding anymore, eat healthy and trying to exercise but makes me feel so tired. I'm bruising easily and have dark circles under eyes which is unusua
Bruise is: Collection of blood underneath the skin or deeper part of the body. It usually happens when body is struck with force. It slowly gets resolved when the blood degrades and slowly gets absorbed by the body and leaves no permanent mark. ...Read more
Bruising easily: As skin thins with age & there is less fat, blood vessels have less protection from injury. Some medications such corticosteroids or supplements such as Ginko can ^ bruising risk. Low platelet count or abnormal platelet function may also be causes. See http://www. Mayoclinic. Org/healthy-lifestyle/healthy-aging/in-depth/easy-bruising/art-20045762 ...Read more
Bruises are more common with age or deficiencies of vitamins b12, c, or k, or folic acid.
Rare diseases that could have symptomatic bruising include lupus, cirrhosis, vasculitis.
Some types of cancer, such as hodgkin's disease, leukemia, or multiple myeloma. If you are concerned about symptoms, please contact your physician. ...Read more
Bruising in ESLD:
Several factors contribute to bruising in end stage liver disease. Here are a few of them
1. The liver does not make clotting factors
2. Scarring of the liver causes enlargement of the spleen that traps platelets which are necessary for clotting
3. Toxins that are usually filtered out of the blood by the liver, circulate and affect the function of blood cells and platelets. ...Read more
Haven't heard of it: Haven't heard of biotin causing weight gain. Haven't heard of any of the common over-the-counter vitamins causing weight gain... unless a person is drinking a calorie-containing drink to swallow the supplements. Doing so would lead to more calories eaten per day. Finally, biotin deficiency is very rare, because normal people get enough biotin from food, and don't need a biotin supplement. ...Read more
Calcium: Calcium in the right dose should not cause constipation. How much calcium are you taking, and are you also taking vitamin D. I strongly recommend that you go to a nearby library and read about the important amount of calcium and vitamin D. Of importance you must get to know what dose is OK for calcium and vitamin D. In many places milk will include both calcium and vitamin D. ...Read more
Possibly: Oral iron supplements do not cause skin color changes. Iron injections into muscle or skin can result is iron deposits in the skin causing color change locally at the site of injection. If your skin is changing color all over, however, and you are iron deficient, you should be seeing your doctor since some rare skin changes like color change are a distant manifestation rarely of a hidden cancer. ...Read more